# SDR 20000508SH015

- Difficulty date: March 24, 2000
- Submitted: May 8, 2000
- Operation: Air carrier
- Aircraft: N122UX
- Make and model: Beech 1900D
- Aircraft serial: UE122
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: 066306200
- Part serial: 4330
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNIT PULLED FROM AIRCRAFT  FOR RE-CERTIFICATION.  BENCH TEST REVEALED ALTITUDE READ OUT WAS CONSISTENLY LOW PF ABOUT 20 FEET TO 150 FEET IN THE RANGE OF -1000 FEET 4,000 FEET.  A CHECK ABOVE 4,000 FEET  WAS NOT COMPLETED DUE TO THE LARGE ERROR AT THE LOW END.  ENCODER OPERATION WAS ERRATIC,  INACCURATE, AND UNRELIABLE. FROM ABOUT 1 TO 3 ON THE POINTER ROTATION, THE ENCODER WOULD FAIL COMPLETELY.  THE GREY CODES WOULD GO BACKWARD FROM 7 TO ZERO AND FORWARD  FROM 5 - 7.  THE CODE WOULD STAY ON ONE CODE FROM ZERO TO 5, WITH EXCEPTION OF WHERE GREY CODE VANISHED AT 1 - 3.  SUBMITTER STATED AT NO POINT WAS ENCODER OUTPUT CORRECT.  (X)
